Open Access
Translator Disclaimer
May, 1994 Fluid Models in Queueing Theory and Wiener-Hopf Factorization of Markov Chains
L. C. G. Rogers
Ann. Appl. Probab. 4(2): 390-413 (May, 1994). DOI: 10.1214/aoap/1177005065


This paper applies the earlier work of Barlow, Rogers and Williams on the Wiener-Hopf factorization of finite Markov chains to a number of questions in the theory of fluid models of queues. Specifically, the invariant distribution for an infinite-buffer model and for a finite-buffer model are derived. The laws of other functionals of the fluid models can be easily derived and compactly expressed in terms of the fundamental Wiener-Hopf factorization.


Download Citation

L. C. G. Rogers. "Fluid Models in Queueing Theory and Wiener-Hopf Factorization of Markov Chains." Ann. Appl. Probab. 4 (2) 390 - 413, May, 1994.


Published: May, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0806.60052
MathSciNet: MR1272732
Digital Object Identifier: 10.1214/aoap/1177005065

Primary: 60J10
Secondary: 60K15 , 60K25

Keywords: fluid model , Invariant distribution , Markov chain , noisy Wiener-Hopf , Wiener-Hopf factorization

Rights: Copyright © 1994 Institute of Mathematical Statistics


Vol.4 • No. 2 • May, 1994
Back to Top